Alert archive / Texas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 122, NWS Lubbock, TX

June 20, 2000Hall County, Texas

NWS Lubbock, TX issued this severe thunderstorm warning at Jun 20, 2000, 9:23 PM CDT for Hall County, Texas. It was in force for 37 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Jun 20, 2000, 9:23 PM CDT (02:23 UTC)
Expired
Jun 20, 2000, 10:00 PM CDT
In force
37 min
Issued by
NWS Lubbock, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Hall County, TX

The radar

The Amarillo radar (KAMA), 110 km from the middle of the area, began a volume at 02:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 20, 9:45 PM CDTHail 1Lakeview, TX

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 2.4 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2000-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 337 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2000-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -31 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
337 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
3019 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
-31 m²/s²
0-3 km storm-relative helicity
8 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLUB 210224
SVRLBB
TXC191-210300-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
923 PM CDT TUE JUN 20 2000

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN HALL COUNTY IN THE TEXAS PANHANDLE

* UNTIL 1000 PM CDT

* AT 919 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A SEVERE THUNDERSTORM NEAR BRICE OR ABOUT 18 MILES WEST OF         
  MEMPHIS...MOVING SOUTHEAST AT 25 MPH.

* LOCATIONS IN THE WARNING INCLUDE BRICE...LAKEVIEW...MEMPHIS
  AND ESTELLINE. 

HAIL UP TO THE SIZE OF QUARTERS...DAMAGING WINDS AND TORRENTIAL RAINS 
CAN BE EXPECTED WITH THIS STORM.%

LAT...LON 3474 10093 3457 10095 3448 10043 3473 10042

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 2:40 PM CDT, 6 hours 43 minutes earlier.

Area forecast discussion, Jun 20, 2:40 PM CDT, 6 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
240 PM CDT TUE JUN 20 2000

5H UPPER TROUGH OVER NORTH DAKOTA TO CONTINUE TO TRANSLATE TO THE EAST
ON THIS PACKAGE AND LOCATED OVER THE NORTHEAST U.S. AT 48 HOURS. AS
THIS SYSTEM CONTINUES MOVING EAST...IT HAS ALLOWED FOR A COLD FRONT TO
PUSH SOUTH AND AT 19Z WAS LOCATED OVER THE OKLAHOMA PANHANDLE. DRYLINE
EXTENDS FROM JUST WEST OF KDHT SOUTHWEST TO NEAR KROW.

SHOWERS AND THUNDERSTORMS NOW DEVELOPING OVER THE HIGHER TERRAIN OF
EASTERN NEW MEXICO. EXPECT THESE TO PUSH EASTWARD...AND INTO OUR FA
DURING THE EVENING HOURS. ALSO HAVE TO CONTEND WITH THE COLD FRONT
THAT IS ADVERTISED TO MOVE SOUTH THROUGH THE PANHANDLES AND INTO OUR
CWA OVERNIGHT TONIGHT. FOR NOW THINK BEST CHANCE OF PRECIP TO BE
WESTERN AREAS AS TROUGH/DRYLINE TRANSLATES TO THE EAST THIS
EVENING...THEN FROM THE NORTH LATE TONIGHT AS FRONT PUSHES SOUTH.
BEST AREAS OF CONVERGENCE ALONG THE DRYLINE AND WITH THE FRONTAL
SYSTEM. DEEP MOISTURE CONTINUES OVER THE REGION AS DEW POINTS IN THE
MID TO UPPER 60S OVER MOST OF THE FA. WITH AIRMASS SO MOIST...WEAK
DISTURBANCES MOVING THROUGH THE FLOW..ANY STORMS THAT MOVE INTO THE
AREA WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL. FOR NOW
WILL NOT HI-LITE IN ZONES AS LATER SHIFTS CAN MONITOR DEVELOPMENT.

FOR THE EXTENDED...MODELS CONTINUE TO ADVERTISE HIGH PRESSURE TO
BUILD ONCE AGAIN OVER THE REGION. HOWEVER THERE APPEARS TO BE SOME
WEAKNESS IN THE UPPER HIGH...AND WITH WEAK DISTURBANCES MOVING
THROUGH THE FLOW...WILL CONTINUE TO SEE A SLIGHT CHANCE OF
THUNDERSTORMS. ANOTHER SYSTEM TO WATCH DOWN THE ROAD WILL BE
HURRICANE CARLOTTA. TO SEE IF ANY MID AND UPPER LEVEL TROPICAL
MOISTURE CAN GET PUSHED UP THIS...SIMILAR TO WHAT THE REMNANTS OF
BUD DID LAST WEEK.

THANKS MAF/AMA FOR THE COORDINATION

PRELIMINARY:
FRIONA       063/083/063/086   333
TULIA        063/083/064/086   333
CHILDRESS    068/084/065/088   333
LUBBOCK      065/087/065/088   333
BROWNFIELD   068/088/067/089   333
ASPERMONT    070/088/069/090   333

.LBB...NONE.XI

Nearby

Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.